How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4615
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Taking 150mg of wellbutrin and .5mg (as needed) of Klonopin,

Customer Question

Taking 150mg of wellbutrin and .5mg (as needed) of Klonopin, Wondering if I can take a stimulant like ridalin or adderall with those two at the same time
JA: How is your mood? Are you experiencing regular sleep disturbances (e.g. trouble falling asleep, waking up early)?
Customer: no sleep problems beyond normal (i've always been an insomniac...get about 5 hours of sleep a night...been like that since childhood). The wellbutrin definitely helps with mood; feel more outgoing, less likely to stay in bed all day.
JA: Anything else in your medical history you think the Psychologist should know?
Customer: Take klonopin for anxiety as needed (about once or twice a week). My issue is that I can't seem to focus or get motivated to do work for long periods of time. Wellbutrin is great for getting me out of bed and doing physical labor but not so good for motivating me to sit and study or work Not really - I'm chronically anemic (managed) but that's it.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: I've been dealing with the lack of motivation and focus for about 2.5 years. I was seeing a therapist who diagnosed me with atypical depression. I don't feel sad but without wellbutrin I turned into a hermit and was generally lethargic and uninterested in doing anything
Submitted: 9 days ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 9 days ago.
Greetings.
Welcome to the site.
I am a Psychiatrist and I believe that I can help you with your query.
Well, I would not endorse the idea of using a Stimulant drug like either RItalin or adderall in cahoot with wellbutrin because use of a Stimulant drug may increase the risk for development of a Hypomanic or manic episode especially when wellbutrin is being used and if such a development occurs then it will switch your diagnosis to Bipolar disorder which will warrant more aggressive and long term treatment plan. So i suggest that you consult your doctor and discuss with him to increase the dose of wellbutrin to 300 mg and give it 3 weeks , it is quite possible that your focus, concentration and motivation and drive will have improved effectively.
If that does not occur then you can add either modafinil or strattera to increase focus and concentration and motivation.
I hope this helps
Wish you all the best.
Please kindly leave a POSITIVE RATING if you are satisfied with the answer.
Regards

Related Mental Health Questions